MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225301
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown surgery on (b)(6) 2021, it was observed that both vaporization and coagulation features on the vapr 3.5mm side str device were out of order from the beginning.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.The device was brand new and the first use when the issue occurred.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the device was received and evaluated.Visual inspection revealed that the electrode was in normal condition, any anomalies on the device could be observed.Since the electrode arrived without its connector and cable, the functional test could not be performed.The electrode was sent to the manufacturer for further evaluation and testing.Manufacturer evaluation result for vapr 3.5mm side str - ea: the device was not returned in its original packaging.The device appeared in a used condition with tissue debris being visible.The electrical contacts look like they have been attached to a handpiece.Return circuit solder connection is not fully contacting pcb.The electrical test was performed, as a result, the capacitance, continuity active, continuity return and hipot failed.Functional testing was conducted, the device was connected to vapr vue generator gml3723/4; the activation, ablate and coagulation test failed.Manufacturer summary: during our investigation we have been able to confirm an electrical fault.The root cause of the defect can be assigned to a manufacturing defect due to an inadequate solder bond being applied during manufacturing at process id 110 fit and solder pcb as per assy aid 515352 causing an intermittent connection - human error.The assignable root cause relating to this complaint is the manufacturing process.A capa investigation has already been completed to further investigate similar failure modes seen through other complaints.A correction action from this capa was the retraining operators within cr1 against the current assembly aid 515352 process id 110 fit and solder pcb which should help prevent recurrence of this defect.The customers device was manufactured in march 2021 which was prior to this correction.A dhr review has been performed for the complaint device lot number u2102138; no issues (ncrs or deviations) with the manufacturing process have been indicated at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
VAPR 3.5MM SIDE STR -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12969730
Report Number1221934-2021-03664
Device Sequence Number4423683
Product Code GEI
UDI-Device Identifier10886705009251
UDI-Public10886705009251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number225301
Device Catalogue Number225301
Device Lot NumberU2102138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer01/18/2022
03/17/2022
03/22/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date01/19/2022
03/19/2022
03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown